Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 122, NWS Wichita, KS

July 4, 2007Harvey County, Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 4, 2007, 5:35 PM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 5:35 PM CDT (22:35 UTC)
Expired
Jul 4, 2007, 6:15 PM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Harvey County, KS, Sedgwick County, KS

The radar

The Wichita radar (KICT), 30 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:03 PM CDTTSTM WND GST 504 Ne Valley Center, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 042235
SVRICT
KSC079-173-042315-
/O.NEW.KICT.SV.W.0122.070704T2235Z-070704T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 615 PM CDT.

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  BENTLEY...OR 13 MILES SOUTHWEST OF NEWTON...AND MOVING EAST AT 10
  MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BENTLEY...HALSTEAD...KECHI...MOUNT HOPE...NEWTON...PARK CITY...
  SEDGWICK...VALLEY CENTER...NEWTON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727

$$

LAWSON
3 follow-up statements
000 
WWUS53 KICT 042243
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CDT WED JUL 4 2007

KSC079-173-042315-
/O.CON.KICT.SV.W.0122.000000T0000Z-070704T2315Z/
HARVEY KS-SEDGWICK KS-
542 PM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK AND SOUTHERN HARVEY COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR BENTLEY...OR 12 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 10
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR SEDGWICK BY 555 PM CDT.
  5 MILES NORTH OF VALLEY CENTER BY 615 PM CDT.

THE TOWN OF BENTLEY IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS.  

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727

$$

CARUSO
000 
WWUS53 KICT 042256
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT WED JUL 4 2007

KSC079-173-042315-
/O.CON.KICT.SV.W.0122.000000T0000Z-070704T2315Z/
HARVEY KS-SEDGWICK KS-
556 PM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SEDGWICK AND SOUTHERN HARVEY COUNTIES UNTIL 615 PM CDT...

AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
NEAR SEDGWICK...OR 10 MILES SOUTHWEST OF NEWTON...MOVING EAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES NORTH OF VALLEY CENTER BY 600 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727

$$

CARUSO
000 
WWUS53 KICT 042313
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
614 PM CDT WED JUL 4 2007

KSC079-173-042324-
/O.EXP.KICT.SV.W.0122.000000T0000Z-070704T2315Z/
HARVEY KS-SEDGWICK KS-
614 PM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEDGWICK AND SOUTHERN
HARVEY COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 609 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3797 9770 3781 9770 3777 9721 3809 9727

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:06 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 4, 2:06 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT WED JUL 4 2007

.DISCUSSION...

MAIN FORECAST CONCERNS ARE STRONG THUNDERSTORM POTENTIAL INTO THIS
EVENING...INCLUDING LOCALLY HEAVY RAINFALL.

TONIGHT:
AS OF 19Z...WEAK FRONT WAS DRAPED FROM NORTHEASTERN THRU SOUTH
CENTRAL KS INTO SOUTHWESTERN KS. MCV CIRCULATION IS EVIDENT IN
CENTRAL KS. ATMOSPHERE ALREADY BECOMING STRONGLY UNSTABLE WITH
MLCAPES OF 2000-3000 J/KG ALONG/SOUTH OF FRONT. WITH UNCAPPED
AIRMASS...STORMS HAVE ALREADY ERUPTED ESPECIALLY ALONG WEAK FRONT
AND NEAR MCV. EXPECTATIONS ARE THAT THE MCV WILL DROP VERY SLOWLY
SOUTHWARD TONIGHT (VIA WEAK NORTHERLY FLOW ALOFT). MCV TRACK WILL BE
RIGHT TOWARD DCAPE BULLSEYE (<1500 J/KG) OVER SOUTH CENTRAL
KS/NORTHWEST OK. THIS SHOULD AIDE IN COLD POOL GENERATION POTENTIAL
IN SOUTH CENTRAL KS LATE THIS PM/EVE. WILL CARRY LIKELY T-STORM
CHANCES THERE...WITH CHANCE POPS ELSEWHERE. STRONG INSTABILITY/WEAK
SHEAR/HIGH PRECIPITABLE WATER AIRMASS SHOULD YIELD SCATTERED
STRONG-SEVERE STORMS IN OUR AREA INTO EARLY EVE...WITH LOCALIZED
TORRENTIAL RAINFALL POSSIBLE GIVEN VERY SLOW...ERRATIC STORM MOTION.
STORMS (POSSIBLE MCS) MAY CONTINUE OVERNIGHT IN VICINITY OF
MCV...ALTHOUGH INTENSITY SHOULD DIMINISH AFTER ABOUT 03Z WITH LACK
OF A LOW-LEVEL JET.

THURSDAY-FRIDAY:
NORTHERLY FLOW ALOFT SHOULD ALLOW MCV TO MOVE SOUTH-SOUTHWESTWARD
INTO THE TEXAS PANHANDLE/WESTERN OK THURSDAY. THE FRONTAL BOUNDARY
LOOKS TO BECOME VERY DIFFUSE OR WASH OUT VIA MODEL DATA OVER OUR FAR
SOUTHERN-MOST COUNTIES AS 850 FLOW TURNS NORTHEASTERLY. THEREFORE
PRECIPTATION CHANCES LOOK MUCH LESSER THURSDAY (15-25%) IN OUR
SOUTHERN-MOST COUNTIES. WITH 850 HIGH CENTER ACROSS CENTRAL/EASTERN
KS THURS NIGHT THROUGH FRIDAY...WILL KEEP THESE PERIODS DRY. HIGHS
LOOK TO BE SLIGHTLY BELOW SEASONAL VALUES...EXCEPT FOR CENTRAL KS.

SATURDAY-WEDNESDAY:
MEDIUM RANGE MODELS SHOW THE UPPER PATTERN DEAMPLIFYING DURING THIS
TIME PERIOD...BUT DIFFER SIGNIFICANTLY WITH REGARD TO
TIMING/PLACEMENT OF UPPER TROFFING IN THE NORTHERN BRANCH OF JET
STREAM...AND WITH REGARD TO EVOLUTION OF SUBTROPICAL UPPER SHEAR
AXIS IN THE VICINITY OF THE SOUTHERN PLAINS. THIS LEADS TO CONTINUED
LOW CONFIDENCE. UPPER SHEAR AXIS COULD STILL BE IN VICINITY OF OK
SUN-WED...AND MAY IMPACT OUR SOUTHERN COUNTIES. GFS/ECMWF TEND TO
SUGGEST A COLD FRONT MAY APPROACH THE KS REGION SOMETIME TUES-WED
BUT DIFFER ON TIMING. DEEP MOISTURE SHOULD BE AVAILABLE. BEST BET AT
THIS JUNCTURE IS TO START WITH SLIGHT CHANCE T-STORMS IN THE
SOUTHERN COUNTIES MON AND SPREAD THEM NORTHWARD INTO TUES/WED.
TEMPERATURES TO START NEAR NORMAL SUNDAY...THEN TREND THEM DOWN TO
SLIGHTLY BELOW NORMAL BY MIDWEEK WITH POSSIBLE FRONT COMING IN.

JMC

&&

.AVIATION...
18Z TAFS...ANTICIPATING SCATTERED THUNDERSTORMS TO FORM BY EARLY TO
MID-AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL
KANSAS...AS A WEAK COLD FRONT OOZES SOUTH...ALONG WITH A MID-LEVEL
MESOSCALE CONVECTIVE VORTEX (MCV)...LEFT OVER FROM LAST NIGHTS
THUNDERSTORM ACTIVITY. NOT COMPLETELY CERTAIN ON THUNDERSTORM
COVERAGE...SO WENT WITH VCTS WORDING FOR NOW. GIVEN ANTICIPATED DUE
SOUTH/SOUTHEAST TRACK OF MCV...THINKING HIGHER THUNDERSTORM COVERAGE
MAY BE OVER CENTRAL AND SOUTH-CENTRAL KANSAS. FOR THE MOST
PART...THUNDERSTORMS SHOULD DECREASE IN AREAL COVERAGE AND INTENSITY
AFTER DARK...AND SHIFT TO EXTREME SOUTHERN KANSAS/NORTHERN OKLAHOMA.
POSSIBLY SOME MVFR VISIBILITIES LATE TONIGHT...DUE TO LIGHT WINDS
AND MOIST LOW-LEVELS.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  89  67  89 /  50  20  20  10
HUTCHINSON      68  90  67  91 /  50  10  10   0
NEWTON          69  89  67  90 /  50  10  10   0
ELDORADO        69  88  67  88 /  40  20  20  10
WINFIELD-KWLD   70  88  67  88 /  50  20  20  10
RUSSELL         65  92  66  93 /  30  10  10   0
GREAT BEND      65  91  66  93 /  30  10  10   0
SALINA          66  91  67  92 /  30  10  10   0
MCPHERSON       67  90  67  91 /  40  10  10   0
COFFEYVILLE     69  88  67  89 /  30  30  30  10
CHANUTE         69  87  67  89 /  30  20  20  10
IOLA            69  87  67  88 /  30  20  20  10
PARSONS-KPPF    69  87  67  89 /  30  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 4, 2:50 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
250 PM CDT WED JUL 4 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-052100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
250 PM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MAJOR RIVER FLOODING WILL CONTINUE ON PART OF THE VERDIGRIS AND
NEOSHO RIVERS IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENTS FOR DETAILS.

SCATTERED THUNDERSTORMS WILL AFFECT CENTRAL...SOUTH-CENTRAL AND
SOUTHEAST KANSAS INTO THE EVENING HOURS. A FEW STORMS MAY BE
SEVERE...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH...ALONG WITH LOCALLY VERY HEAVY RAIN. HOWEVER...A GOOD
MAJORITY OF THE ACTIVITY WILL LIKELY REMAIN BELOW SEVERE LEVELS.
THE SEVERE THREAT SHOULD DIMINISH AFTER SUNSET...BUT LOCALLY HEAVY
RAINFALL MAY CONTINUE TO BE A THREAT INTO THE OVERNIGHT HOURS
ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RIVER FLOODING WILL CONTINUE ON PARTS OF THE VERDIGRIS AND NEOSHO
RIVERS THROUGH SATURDAY. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR DETAILS.

A FEW THUNDERSTORMS ARE POSSIBLE THURSDAY OVER SOUTH-CENTRAL AND
SOUTHEAST KANSAS...AND MAY BE CAPABLE OF 40 TO 50 MPH WINDS AND
VERY HEAVY RAINS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR ALL AREAS FROM
SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THROUGH ABOUT SUNSET THIS
EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Special weather statement, Jul 4, 4:42 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT WED JUL 4 2007

KSZ067-068-042215-
HARVEY-RENO-
442 PM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY AND RENO COUNTIES...

AT 440 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES NORTHEAST OF HAVEN...OR 13 MILES SOUTHEAST OF HUTCHINSON...AND
MOVING EAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jul 4, 5:00 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
500 PM CDT WED JUL 4 2007

KSZ091-042230-
HARPER-
500 PM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARPER COUNTY...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HARPER...OR 13 MILES
NORTH OF ANTHONY...AND MOVING SOUTHEAST AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jul 4, 5:04 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
504 PM CDT WED JUL 4 2007

KSZ049-042230-
SALINE-
504 PM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 502 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR GYPSUM...OR 17 MILES SOUTHEAST OF SALINA...AND MOVING EAST AT 5
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jul 4, 5:06 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT WED JUL 4 2007

KSZ070-042230-
GREENWOOD-
506 PM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR GREENWOOD COUNTY...

AT 502 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MADISON...OR 19 MILES NORTH OF EUREKA...AND MOVING SOUTHEAST AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jul 4, 5:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
511 PM CDT WED JUL 4 2007

KSZ068-083-042245-
HARVEY-SEDGWICK-
511 PM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY AND SEDGWICK COUNTIES...

AT 506 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR MOUNT HOPE...OR 19 MILES SOUTHWEST OF NEWTON...AND MOVING EAST
AT 5 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Special weather statement, Jul 4, 5:26 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT WED JUL 4 2007

KSZ068-083-042300-
HARVEY-SEDGWICK-
526 PM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY AND SEDGWICK COUNTIES...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES EAST OF
MOUNT HOPE...OR 15 MILES SOUTHWEST OF NEWTON...AND MOVING EAST AT 5
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 4:02 PM CDTSevere Thunderstorm WarningICTMarion22 min
Jul 4, 4:23 PM CDTSevere Thunderstorm WarningICTChase40 min
Jul 4, 4:38 PM CDTSevere Thunderstorm WarningICTSedgwick37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.